MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48012004R
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 12mm x 40mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter did not fill when inside of the patient.The operator withdrew the device and attempted to inflate the balloon outside of the patient where a small hole in the body of the balloon was observed bubbling fluid.The procedure was ended and there were no reported injuries to the patient.This was during a procedure to dilate a dialysis access stenosis in a superior vena cava (svc) which had a 70% septal stenosis.An approach from the right internal jugular vein was made for this procedure.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture and maintained negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The operator is trained and experienced in the use of balloon catheters.The device was returned for evaluation.A non-sterile ¿saber.035 12x40 135cm sl¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed, the unit does not present any damages or anomalies, and the balloon arrived deflated.Functional testing was performed, one inflator/deflator device was attached to the inflation port.Balloon inflation testing was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.However, inflation pressure is not maintained due to a leak in the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is likely that the same factors that caused the observed scratch marks on the surface could have led to the damaged condition found on the received device.It seems that the material near the damaged area was damaged with a sharp object from outside the device.The reported ¿balloon-frayed/split/torn-in-patient¿ was confirmed through analysis of the returned device.However, the exact cause could not be determined.The balloon material was noted to have a punctured condition with scratch marks noted to the outer portion of the balloon material.Vessel characteristics of stenosis likely contributed to the reported event based on the analysis findings.It is likely damage to balloon material occurred when attempting to cross the stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use, ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 12mm x 40mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter did not fill when inside of the patient.The operator withdrew the device and attempted to inflate the balloon outside of the patient where a small hole in the body of the balloon was observed bubbling fluid.The procedure was ended and there were no reported injuries to the patient.This was during a procedure to dilate a dialysis access stenosis in a superior vena cava (svc) which had a 70% septal stenosis.An approach from the right internal jugular vein was made for this procedure.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture and maintained negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The operator is trained and experienced in the use of balloon catheters.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, d9, g3, g6, h1, h2, h3, h6, and h11 this device has been received and analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19765566
Report Number3007635982-2024-00189
Device Sequence Number8514220
Product Code LIT
UDI-Device Identifier20705032080634
UDI-Public(01)20705032080634(17)261031(10)82296269
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48012004R
Device Lot Number82296269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/18/2024
08/15/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/12/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS ANGIOGRAPHY CATHETER.; TERUMO ANGIOGRAPHY GUIDEWIRE.; TERUMO PUNCTURE SHEATH.
Patient Age32 YR
Patient SexMale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceAsian